Alert archive / Alabama / Wind Advisories in 2017
Wind Advisory 5, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at May 1, 2017, 4:11 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at May 1, 2017, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2017, 4:11 AM CDT (09:11 UTC)
- In effect from
- May 1, 2017, 10:00 AM CDT
- Expired
- May 1, 2017, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WWUS74 KHUN 010911 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 411 AM CDT Mon May 1 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... .Strong southwesterly winds will continue across the region today...around an intensifying area of low pressure pushing into the western Great Lakes region. ALZ001>010-016-TNZ076-096-097-020000- /O.NEW.KHUN.WI.Y.0005.170501T1500Z-170502T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 411 AM CDT Mon May 1 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * TIMING AND AREAS AFFECTED...All counties in northern Alabama, as well as Lincoln, Moore and Franklin counties in southern Tennessee between 10 AM CDT and 7 PM CDT today. * WINDS...Sustained southwesterly winds in the 25 to 30 mph range with gusts of 30 to 40 mph. Both sustained speeds and gusts will be higher in elevated terrain. * IMPACTS...Unsecured objects such as trash cans, lawn furniture, and tents will be susceptible to being blown around. The strong winds will make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ 70/DD
1 follow-up statement
426 WWUS74 KHUN 012356 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 656 PM CDT Mon May 1 2017 ALZ001>010-016-TNZ076-096-097-020100- /O.EXP.KHUN.WI.Y.0005.000000T0000Z-170502T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 656 PM CDT Mon May 1 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds across the region should fall below advisory criteria early this evening. Therefore the Wind Advisory will be allowed to expire at 7 PM CDT. $$ RSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at May 1, 12:38 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 1, 12:38 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1238 AM CDT Mon May 1 2017 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 835 PM CDT Sun Apr 30 2017 Convection is redeveloping just ahead of the cold front in eastern MS, mainly along the AL/MS border. 00Z soundings from both JAN and BMX and from VORTEXSE show strong cold pools in the wake of the afternoon convection. However, latest mesoanalysis shows MUCAPE of between 250-500 J/kg across east-central MS and this is where we are seeing a few better updrafts developing. As storms have crossed into the more stable air (northern MS) storms do exhibit some weakening. With stronger shear and better convergence along the front, we should be able to see storms continue to develop this evening immediately ahead of the front. Given the strong cold pools though, a majority of the storms that move into the TN Valley will be elevated and capable of wind gusts of up to 40-50 mph. Adjusted grids for the remainder of the evening and into the overnight to handle the movement of the storms and cold front across the area. All activity should be out of the area by sunrise Monday morning. We'll continue to watch trends and may make another update to the forecast package before midnight. .SHORT TERM...(Monday through Tuesday) Issued at 417 PM CDT Sun Apr 30 2017 Much drier and cooler air is forecast to move in behind the front on Monday. Some lingering showers or thunderstorms are possible through around 10 AM on Monday. CLoud cover could linger a bit longer, until around noon. However, expect clear skies by the early afternoon hours. Despite this sunshine, cold air advection will keep highs in the 70 to 75 degree range. It will be windy on Monday with sustained southwesterly winds around 20 mph with gusts up to 30 mph. A weak area of high pressure will remain over the Tennessee Valley through Tuesday night, as a slow warming trend occurs. .LONG TERM...(Tuesday night through Saturday) Issued at 417 PM CDT Sun Apr 30 2017 By Wednesday a strong longwave trough axis moves southeast into Oklahoma and Kansas. Forcing ahead of this feature moves into northwestern Alabama on Wednesday. With some limited surface based instability and decent shear over the area isolated to scattered showers and thunderstorms area expected in northern Alabama and Southern Middle Tennessee. Coverage of this activity will continue to increase through Thursday as this upper level energy and associated surface low push northeast into northern Tennessee. Much better instability will be present near the Gulf Coastal states south of this surface low. A drying trend is expected Friday into Friday night, as the forcing rotating around the surface low moves well northeast of the area. Warmer temperatures are expected by Saturday, as high pressure remains over the area. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1238 AM CDT Mon May 1 2017 The cold front is now entering NW AL and will continue to move from west to east across the area tonight. Thunderstorms remain possible ahead of the front but should be clear of both TAF sites between 5-7Z. Winds shift to the W/SW behind the front with a few gusts between 15-20kts possible. VFR conditions are expected after 10Z and will continue for the rest of the period. Westerly winds increase during the day Monday with gusts of 20-30kts possible. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...Stumpf SHORT TERM...KTW LONG TERM...KTW AVIATION...Stumpf For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 30, 10:31 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1031 PM CDT Sun Apr 30 2017 ALZ001>010-016-TNZ076-096-097-011115- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 1031 PM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Scattered thunderstorms will continue to move across the area from west to east ahead of the cold front. Wind gusts between 30 to 40 mph are possible with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Later next week, scattered to numerous thunderstorms are expected Wednesday into Thursday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
Wind Advisories in Alabama, 2017Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.